Alert archive / Georgia / River Flood Warnings in 2018

River Flood Warning 38, NWS Atlanta, GA

April 24, 2018Baldwin County, Washington County, Wilkinson County, Georgia

NWS Atlanta, GA issued this river flood warning at Apr 24, 2018, 9:35 PM EDT for Baldwin County, Washington County, Wilkinson County, Georgia. It took effect at Apr 25, 2018, 5:25 AM EDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Apr 24, 2018, 9:35 PM EDT (01:35 UTC)
In effect from
Apr 25, 2018, 5:25 AM EDT
Expired
Apr 25, 2018, 3:25 AM EDT
In force
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Baldwin County, GA, Washington County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 47 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Oconee River at Milledgeville (MLGG1).

Action stage
20 ft
Minor stage
22 ft
Moderate stage
32 ft
Major stage
38 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02223000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

920 
WGUS42 KFFC 250135
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
935 PM EDT Tue Apr 24 2018

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Oconee River near Milledgeville affecting Baldwin...Washington and
  Wilkinson Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC009-303-319-251535-
/O.NEW.KFFC.FL.W.0038.180425T0925Z-180427T0153Z/
/MLGG1.1.ER.180425T0925Z.180426T0600Z.180426T1953Z.NO/
935 PM EDT Tue Apr 24 2018

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Oconee River near Milledgeville.
* From late tonight until Thursday evening.
* At 9PM Tuesday the stage was 20.9 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast to rise above flood stage by early tomorrow and continue 
  to rise to near 25.2 feet by early Thursday morning. The river will 
  fall below flood stage Thursday afternoon.
* At 24 feet...Minor flooding continues upstream and downstream 
  from the gage located around one half mile upstream from the 
  Georgia Highway 22 and 24 bridge. The parking lot and portions of 
  the Oconee River Greenway Park just downstream from the bridge will
  be flooded. Low lying areas of woodlands and pasture near the river
  will be flooded one to two feet deep. Sinclair Dam will likely have
  two gates open to reach this height.
  

&&

LAT...LON 3313 8325 3314 8317 3308 8317 3302 8313
      3297 8316 3304 8324             

$$
1 follow-up statement
726 
WGUS82 KFFC 250725
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
325 AM EDT Wed Apr 25 2018

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Oconee River near Milledgeville affecting Baldwin...Washington and
  Wilkinson Counties

 
GAC009-303-319-250755-
/O.CAN.KFFC.FL.W.0038.000000T0000Z-180427T0153Z/
/MLGG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
325 AM EDT Wed Apr 25 2018

The Flood Warning is cancelled for
  The Oconee River near Milledgeville.
* This takes effect immediately.
* At 245 AM Wednesday the stage was 18.1 feet...and falling.
* Flood stage is 22 feet.
* The river will continue to fall.


&&

LAT...LON 3313 8325 3314 8317 3308 8317 3302 8313
      3297 8316 3304 8324             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 24, 8:40 PM EDT, 55 minutes earlier.

Area forecast discussion, Apr 24, 8:40 PM EDT, 55 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
840 PM EDT Tue Apr 24 2018

.PREV DISCUSSION... /issued 330 PM EDT Tue Apr 24 2018/

SHORT TERM /Tonight through Wednesday Night/...

Current radar loop shows light showers increasing across the area as
they wrap around the back side of the exiting low pressure system.
Currently the main low center is right along the GA/SC border and is
moving slowly NE. It will continue pushing into the Mid Atlantic states
through Wed morning pulling the lower ceilings and precip NE along
with it. Winds behind this system will also pick up wednesday
especially across NE GA with winds in the 10-15kt range gusting 20-
25kt Wed afternoon. Not expecting much in the way of precip Wed as
we will be in between systems with slightly drier air over the area.
The second wave which is currently developing over the central
plains will push into the MS river valley Wed afternoon/evening with
moisture and precip chances increasing across GA Wed night. The main
system does not move into western sections of the state until Thu
morning but should begin to see some showers and isolated
thunderstorms move into the area ahead of this next system. There is
very little instability over the area wed night so any thunderstorms
that do develop will stay below severe limits. Clouds will stay over
the area tonight so low temps will only dip mainly into the 50s.
High temps are expected to get up into the 70s across the area with
some 60s across the NE GA mountains.

01

LONG TERM /Thursday through Tuesday/...

Only tweaks made to the long term forecast with this update. Models
are converging with respect to a shortwave trough expected to move
through the SE CONUS Thursday through Friday morning. More
widespread showers and thunderstorms are expected, especially for
northern GA with this system but it shouldn't linger as much as
the last system has. Max Storm total QPF is expected to be
between 0.5-1" for northern portions of the forecast area, but
locally higher amounts will be possible. There are some
disagreements between model solutions regarding instability with
this next shortwave so conditions will need to be monitored going
forward.

Otherwise, near normal conditions are expected for the rest of the
long term period.

22

PREV DISCUSSION... /Issued 337 AM EDT Tue Apr 24 2018/

Active wave train pattern continues through the fcst period with
the main focus on the strength and timing of two shortwaves. The
first is with pretty good model consensus/consistency on swinging
through the area for Thursday. Have raised pops to likely for most
of CWA and included slight chance thunder mention given some
progged elevated instability (also how sensitive the environment
can be given any cloud breaks and increasing solar angle for this
time of year). Low level shear is lacking though deep layer values
are marginal enough to where we will need to monitor any
strong/severe potential for more organized convection or enhanced
updrafts. Should not be as much of a flooding/heavy rain issue
given how progressive it looks to be.

Next wave could be a bit less in amplitude though guidance has
less agreement on how far south the piece of energy digs or if it
cuts off going into late Friday/early Saturday. Carried general
slight pops until more confidence is reached or moisture return
increases.

The weekend for now looks pleasant and ridge dominated. Temps
rebound to back above normal with even upper 70s for most areas
Sunday/Monday.

Baker

&&

.AVIATION...
00Z UPDATE...
VFR conditions for most of the overnight period with lowering
chances for SHRA. Brief MVFR deck by 10Z but should rise to VFR
by 15Z to go along with a wind increase with gusts around 20kts
for the balance of Wed afternoon.

//ATL CONFIDENCE...00Z UPDATE...
High on all elements.

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          53  73  52  70 /  10   0  30  70
Atlanta         54  70  54  67 /  10   0  30  70
Blairsville     50  64  47  62 /  30  10  40  70
Cartersville    52  69  51  65 /  20   5  40  70
Columbus        55  75  55  73 /   5   0  20  70
Gainesville     54  69  53  66 /  20   5  40  70
Macon           54  75  53  74 /   5   0  20  60
Rome            53  70  52  65 /  20   5  40  80
Peachtree City  53  71  52  69 /  10   0  30  70
Vidalia         58  76  58  78 /   5   0  10  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Deese
LONG TERM....26
AVIATION...Deese
Hazardous weather outlook, Apr 24, 3:34 PM EDT, 6 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
334 PM EDT Tue Apr 24 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
334 PM EDT Tue Apr 24 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Several disturbances look to push across the area this week. The
first on Thursday and the second possible for late Friday into
Saturday. For now have included a chance of thunderstorms with the
Thursday system, with only a chance of showers Friday into
Saturday. There is still uncertainty on the strength of these
systems so please monitor future updates.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 8:38 PM EDTRiver Flood WarningFFCMurray, Whitfield24 hr
Apr 24, 9:43 PM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs33 hr

Nearby

River Flood Warnings in Georgia, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.